MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN PEEK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. UNKN PEEK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 02/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on literature review "comparison of single versus double-row techniques in arthroscopic rotator cuff repair of full-thickness tears", 4 patients had a re-tear after a single row rotator cuff repair procedure using a twinfix anchor.This event was resolved by performing a revision surgery.Patient outcome is unknown.No further information is available.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).Article cite: fatih dogar, erdal uzun.Comparison of single versus double-row techniques in arthroscopic rotator cuff repair of full-thickness tears.Ann clin anal med 2021;12(4):422-427.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No product identification information was provided and thus a manufacturing record review, instructions for use review, field action review, and risk management review could not be conducted.A complaint history review concluded this was an isolated event.Our clinical investigation concluded: a review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
UNKN PEEK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12917214
Report Number1219602-2021-02632
Device Sequence Number5588958
Product Code MBI
UDI-Device Identifier03596010652324
UDI-Public03596010652324
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72202900
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date03/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown